MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL 170MM GAMMA4 Ø11X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL 170MM GAMMA4 Ø11X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81251170S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "implant failure of gamma4.Patient is 83m who had gamma4 implanted on (b)(6) 2024.6 weeks post op, had pain at site.Reportedly no traumatic episode/fall from patient.Nail has broken at lag screw/nail interface.Surgeon suggests it is from implant failure.Surgeon removed and revised case to synthes dhs.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the broken nail could be confirmed based on the received x-rays as described in the event description.The device was not returned for evaluation, therefore no device inspection was possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event, like additional x-rays in different planes, operation reports and patient history, as well as the affected device must be available in order to determine the exact root cause of the complaint event.However, based on the event description was a gamma3 k-wire in combination with a gamma4 nail used, based on following statements from the gamma4 hip fracture nailing system operative technique can this be considered as off-label use.The operative technique clearly states that the precision pin, catalog # 1420-0060s or 1420-0065s, has to be used.This pin has a thicker diameter than the g3 k-wire, the thicker diameter ensures more stability during the pin insertion and a gives precise guidance of the g4 lag screw reamer, which has a cannulation that is designed for the thicker diameter of the g4 precision pin.Therefore it cannot be excluded that a collision between the reamer and the nail did reduce the fatigue strength of the implant.Operative technique (gamma4 hip fracture nailing system; g4-st-2, rev.1, 11-2024) statements: «the surgical outcome strongly depends on the selection of the correct implant dimensions and the implantation process.Be cautious to choose the correct implants as well as locking configurations and to follow the instructions in this operative technique.» «the precision pin is inserted through the cannulation of the anti-rotation sleeve and should be placed within the femoral head to allow for stabilization of the head-neck fragment (fig.68, 69, 70).In order to prevent interference of the pin with the lag screw reamer and/or lag screw, it is recommended to pass the fracture line with the pin just until sufficient bone fixation is achieved.For lag screw insertion, refer to sections precision pin placement, lag screw measurement, lag screw reaming and lag screw insertion below.» «1420-0060s precision pin.1420-0065s precision pin tapered».«ensure that the precision pin is centered within the lag screw sleeve (fig.71) when reaming in order to avoid collision with the nail which may reduce the fatigue strength of the implant.The lag screw reamer shall pass through the nail with ease.» if more information is provided, the case will be reassessed.

Brand Name
TROCHANTERIC NAIL 170MM GAMMA4 Ø11X170MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21497078
Report Number0008031020-2025-00366
Device Sequence Number18073464
Product Code HSB
UDI-Device Identifier07613327478877
UDI-Public(01)07613327478877(17)340630(10)K1C14ED
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81251170S
Device Lot NumberK1C14ED
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/01/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexUnknown